MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.
Catalog Number 2112530
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: foreign matter fluid path.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample and one (1) photo were submitted to the manufacturer for evaluation.Through visual examination, the presence of foreign particulate matter (pm) within the bag was observed.The bag was subsequently filled with saline solution, and the filtered through a membrane to isolate any pm present within the fluid path.The test confirmed the presence of mobile pm in the fluid.The extracted pm was further analyzed by fourier transform infrared (ftir) spectroscopy and identified as ethylene/vinyl copolymer (eva).A review of the device history record (dhr) database was performed for the reported lot number, and no abnormalities or non-conformances were noted during the in process or final product inspection.Through examination of reserved samples, no deviations were observed.A review of the production process confirmed that no changes had been made to the bag materials, manufacturing process, or quality control activities.Furthermore, no deviations or anomalies were recorded in the relevant production batches that could account for the reported issue.Based on the investigation, the reported issue was observed.While the defect was observed, an exact root cause could not be determined.An approved project is in place to further address issues with foreign matter.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
APEX¿
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT  41037
Manufacturer (Section G)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT   41037
Manufacturer Contact
elena reifenstein
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key24619892
Report Number9681240-2026-00006
Device Sequence Number13158205
Product Code KPE
UDI-Device Identifier04046964539183
UDI-Public(01)04046964539183(11)250601(17)280530(10)25F18
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112530
Device Lot Number25F18
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown